Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 4, NWS Dodge City, KS

March 12, 1995Edwards County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 12, 1995, 4:57 PM CST for Edwards County, Kansas. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Mar 12, 1995, 4:57 PM CST (22:57 UTC)
Expired
Mar 12, 1995, 5:45 PM CST
In force
48 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Edwards County, KS

The radar

The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 122302 RRA
SVRDDC
KSC047-122345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
457 PM CST SUN MAR 12 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL  545 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTH CENTRAL KANSAS
 
   ...EDWARDS COUNTY...
 
AT 500 PM CST RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 10 MILES
SOUTH OF KINSLEY MOVING TOWARD THE NORTHEAST AT 45 MILES PER
HOUR. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER...BRIEF HEAVY RAINFALL...AND GUSTY WINDS. THE CURRENT TRACK OF
THIS STORM WILL CARRY IT ACROSS HIGHWAY 50 JUST EAST OF KINSLEY BY 420
PM.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER
IN A STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTI~L THE STORM HAS
PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:22 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 12, 3:22 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CST SUN MAR 12 1995

PBLM TNGT WL BE WWRD XTNT OF PCPN & TEMPS IN DRY AIR WRN ZNS. DRY LN
THRU DDC & SLGT SSW CMPNT TO WNDS OVR WRN KS SHD MEAN MORE DRYING IN
BNDRY LYR DESPITE MSTR ADVTN ARND H7. THUS WRN ZNS P/C TNGT. DRY AIR &
SHFT TO NW WND SHD GIVE LOWS AS IN GOING FCST. ERN ZNS SHD SEE DRIER
AIR TWRD MRNG AS UPR LOW ON SRN TRACK SINKS SE. FNT MAY STALL & START
ISENT LIFT ANRND PTT/P28 TMRW. WL HV TO WATCH THAT AREA TNGT. DWNSLP
COMPNT IN NW WNDS TMRW SO WL NEED TO BUMP HIGHS UP A TAD.  REST OF
FCST LKS HUNKY-DORY.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 5:52 PM CSTSevere Thunderstorm WarningDDCClark53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.